Abrupt cessation of intrathecal baclofen (ITB) administration can cause a life-threatening withdrawal syndrome that requires prompt diagnosis and urgent treatment. The current therapy for this condition is administration of propofol, benzodiazepines, paralytics and supportive care. This study reports a 53-year-old patient with paraplegia with an ITB infusion who presented with an infected pump site. The pump and the catheter were surgically removed and replaced with a temporary externalized intrathecal catheter. The ITB infusion was tapered and simultaneously substituted with progressively higher doses of oral antispasmotics. With this strategy, we were able to avoid life-threatening complications.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.